MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X55 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X55 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5055S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
A screw breakage was reported.
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was not returned for evaluation.The reported event could be confirmed, as the device was not returned for evaluation but an image was shared which confirms the alleged failure.On provided x-ray copies, dated october 31, 2022, screw breakage was confirmed in a-p-view.The broken locking screw was positioned at the static mode of the oblong drill hole.A second screw in the static drill hole was not apparent.A device inspection was not possible since the affected device was not returned.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.In the case presented a 52-year-old male patient had been treated with above implant on an unknown date.On october 31, 2022 the screw was revised due to breakage.Four x-ray copies, dated october 31, 2022 in a-p- and m-l-views were provided.These were sent to a hcp for review.His comments in excerpts: "provided x-rays show a self-dynamization, broken screw, at distal.At proximal the x-rays only allow an assumption that the fracture is in progressing union now.A ct-scan would probably give a safer view.A) the positioning of the lag screw is at least remarkable.In both planes it is not in centered position as advised in the labeling and it seems that it has not been achieved by having an optimized tip apex distance -tad.B) the distal locking is either static locking - in that case a second locking screw would have been mandatory or dynamic locking.In that case it would have been recommendable to choose the dynamic locking option".If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition unknown.
 
Event or Problem Description
A screw breakage was reported.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X55 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15851577
Report Number0009610622-2022-00554
Device Sequence Number17773504
Product Code HSB
UDI-Device Identifier04546540202529
UDI-Public04546540202529
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1896-5055S
Device Catalogue Number18965055S
Device Lot NumberK0AA522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale